MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® HIV-1 (192T); HUMAN IMMUNODEFICIENCY VIRUS (HIV) VIRAL LOAD MONITORING TEST

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® HIV-1 (192T); HUMAN IMMUNODEFICIENCY VIRUS (HIV) VIRAL LOAD MONITORING TEST
Catalog Number 09040803190
Medical Device Problem Codes Computer Operating System Problem (2898); Installation-Related Problem (2965)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the analyzer was not provided.The investigation is ongoing.
 
Event or Problem Description
There was an allegation of discrepancy in the results between the cobas 5800 analyzer and the customer's lis with the cobas® hiv-1 (192t) assay.It was alleged that results with <20 cp/ml or >titer max are shown in the customer lis as tnd (non-detected).
 
Additional Manufacturer Narrative
Data analysis confirmed that the numeric (obx-5) field is empty, which is consistent with results that are not available or invalid for standard numeric representation.Additionally, it is confirmed that the interpretation (obx-8) field contains "bt" (below titer) or "at" (above titer).The instrument is operating as designed; the issue originated from the lis configuration, as it was monitoring only obx-5 and failed to process interpretation codes in obx-8.Modifying the configuration parameter to "verify" and instructing the lis to evaluate obx-8 resolved the misinterpretation of out-of-range results.The investigation did not identify a product problem.

Brand Name
COBAS® HIV-1 (192T)
Common Device Name
HUMAN IMMUNODEFICIENCY VIRUS (HIV) VIRAL LOAD MONITORING TEST
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key24752526
Report Number2243471-2026-01185
Device Sequence Number10071130
Product Code MZF
UDI-Device Identifier00875197006407
UDI-Public00875197006407
Combination Product (Y/N)N
Initial Reporter CountryNU
PMA/510(K) Number
BP150262
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09040803190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/05/2026
Supplement Date Received by Manufacturer04/08/2026
Initial Report FDA Received Date04/01/2026
Supplement Report FDA Received Date04/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown